Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Started taking wellbutrin and prozac. Feeling even more anxious. What should be done?

Dec 2014
User rating for this question
Answered by

Practicing since : 2007
Answered : 4149 Questions
I need to talk with a pshychiatrist about my panic attacks. I started wellbutrin 150 + prozac 20 mg for one week, but i feel even more anxious.
Posted Thu, 7 Nov 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 21 minutes later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

Panic attacks are part of anxiety spectrum disorders. They are usually treated by anti-anxiety drugs and for episodic relief of anxiety usually medicines like low dose benzodiazepines are used. Apart from medicines other therapies like behaviour therapy and relaxation exercises like Progressive Muscle Relaxation Exercises, Breathing Exercises are also useful.

You have been prescribed Bupropion 150 and Fluoxetine 20 mg per day. Fluoxetine is a SSRI drug and when it is started in a patient it causes slight increase in anxiety in first week of therapy. The rebound increase in anxiety go away in a week or two. There is no need to worry. The drugs usually take about 4-6 weeks to show their effects.

You can ask more queries in follow up for you anxiety disorder and panic attacks.

Above answer was peer-reviewed by
Follow-up: Started taking wellbutrin and prozac. Feeling even more anxious. What should be done? 7 minutes later
Thanks for reply.

Actually nobody prescribed me that. I decided to choose that combination. I also study in this field, so i thought that a it could be a good combo. But i am not sure anymore, i know also that wellbutrin can increase my anxiety but i thought that fluoxetine could get rid of it. I am not sure if i should wait longer or change combo. I dont want sexual dysfunction this is why i am using wellbutrin as well. I also take sometimes only if needed Xanax 0.25 one or two tablet, but i dont want to rely on it too much since it is a benzo. I know i should go to a psychiatrist but now i cant really, probably next month i can, but i need a little help now. Thanks.
Answered by Dr. Seikhoo Bishnoi 14 minutes later
Brief Answer:
Hello again

Detailed Answer:
First of all I would like to tell you that you should consult a Psychiatrist for detailed evaluation. Self prescription of medicines usually prove harmful.

Fluoxetine is a good anti anxiety drug and it is known to cause sexual side effects like delayed ejaculation and anorgasmia. The side effects are usually seen in high doses like 40-60 mg per day. There is no need to take bupropion for now. Wait for the effects of drug and only then you can start bupropion in consultation of a Psychiatrist.

You can take 20 mg daily and wait for few weeks to see the effect. Dont take tension about sexual side effects as these are not very common at this dosing.

For episodic relief of anxiety you can take Xanax 0.25 mg per day. You can take the drug on sos basis. Dont take the drug on regular basis as it may result in dependence.

Thanks, if you have more questions you can ask again.
Above answer was peer-reviewed by
Follow-up: Started taking wellbutrin and prozac. Feeling even more anxious. What should be done? 9 minutes later
Thank you, I appreciate your help. I will try to go for fluoxetine only now and see what happens.

Is it ok to take it after dinner? I dont want to feel too drowsy during the day.

And also, can i stop bupropion cold XXXXXXX or should i decrease it? Thank you again for your time.
Answered by Dr. Seikhoo Bishnoi 7 minutes later
Brief Answer:
Hello again

Detailed Answer:
Fluoxetine causes decrease in sleep and a little activation of brain so best time to take this drug is in morning after breakfast. It do not cause drowsiness.

Decrease the dose of Bupropion to 75 mg per day for next two weeks and then stop completely. This will prevent any mild withdrawals also.

Thanks, you can ask again if you have more questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor